Methotrexate side effect ???

Caroline15
Caroline15 Member Posts: 15
edited 13. Dec 2022, 08:32 in Living with arthritis

Hi, I've been on methotrexate for 6 weeks now and for the past 2-3 weeks I've noticed a rash on my cheeks. At first I thought it looked like acne ( even though I have never been prone to acne) I now realise that it's more like red/purple spots under the skin.

Also bruising easily on my legs and bruises taking longer to heal. Blood test at 4 weeks all OK.

Just wondering if anyone else had similar 🤔.

Thanks Caroline15 😊

Comments

  • Ellen
    Ellen Moderator Posts: 1,201

    HI @Caroline15

    I'll be interested to hear whether any of our members have experienced this rash.

    We do hear people on here complaining of sun rashes with Methotrexate. Our information leaflet here

    doesn't mention anything which sounds like your rash.

    It might be wise to get it looked at by a medically trained person. Your local pharmacist is likely to be the most accessible.

    Best ishes

    Ellen

  • Hi Caroline,

    I'm also a Caroline how funny!

    I'm due to start Methotrexate but I have had rashes from medication on my arms before.

    I agree with Ellen, probably best to get it checked out, maybe mention it to your rheumatology nurses when you next speak with them 😊

  • Caroline15
    Caroline15 Member Posts: 15

    Thanks for the feedback. I have spoken to a rheumatology nurse and was told to come off the methotrexate for a week to see if it cleared up. This is slightly frustrating as it means when I have my 2 month bloods next week it won't be an accurate reading and also the break means I'm not really getting to know if the methotrexate is doing what it's supposed to do.